Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 110, NWS Jacksonville, FL

June 21, 2005Union County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 21, 2005, 6:54 PM EDT for Union County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2005, 6:54 PM EDT (22:54 UTC)
Expired
Jun 21, 2005, 7:35 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Union County, FL

The radar

The Jacksonville radar (KJAX), 81 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:38 PM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Jun 21, 2:38 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 PM EDT TUE JUN 21 2005

.SHORT TERM...SCATTERED THUNDERSTORMS POPPING UP THIS AFTERNOON OVER
SOUTHERN CWA AND ADJACENT COASTAL WATERS WHERE MOISTURE IS A BIT
DEEPER. SEVERAL REPORTS OF WATER SPOUTS OFF OF ST. JOHNS COUNTY
RECENTLY ALONG A CONVERGENCE LINE. ACTIVITY IS MORE ISOLATED TO NORTH
IN THE JACKSONVILLE AREA WITH NO ACTIVITY OVER SOUTHEAST GEORGIA.
EXPECT THIS CONFIGURATION OF PRECIP TO CONTINUE THROUGH THE AFTN AND
EARLY EVENING.

UPPER LOW OF PAST FEW DAYS HAS OPENED UP INTO A TROUGH WITH AXIS
FROM SW GA NORTHWARD INTO VIRGINIA. TAIL END OF UPPER LEVEL JET
STREAK SITUATED ACROSS NE FLORIDA WITH LIFT BEING ENHANCED IN THE
RIGHT REAR QUADRANT OVER CENTRAL AND SOUTHERN FLORIDA. TROUGH AXIS
WILL GRADUALLY SAG SOUTHWARD OVER NEXT FEW DAYS KEEPING DRIER THAN
NORMAL ATMOSPHERE IN PLACE ACROSS THE CWA. THIS WILL HELP KEEP POPS
BELOW CLIMO OVER MUCH OF THE AREA WITH BEST CHANCES CONTINUING TO
BE ACROSS THE SOUTH CLOSER TO THE DEEPER MOISTURE.

LOW LEVEL NORTHEAST FLOW WILL CONTINUE TO WEAKEN TONIGHT WITH 1000-
850 FLOW BECOMING LIGHT NORTHWESTERLY ON WEDNESDAY. THIS WILL ALLOW
FOR WARMER TEMPS ON WEDNESDAY AND THURSDAY BEFORE SFC HIGH BUILDS
OVER THE WESTERN ATLANTIC AND EASTERLY FLOW SETS IN ONCE AGAIN.

.LONG TERM...UPPER TROUGH WILL CONTINUE TO INFLUENCE THE AREA
THROUGH THE FIRST PART OF THE WEEKEND...REINFORCED BY A BUILDING
RIDGE OVER THE CENTRAL PART OF THE COUNTRY. THIS WILL KEEP POPS
BELOW CLIMO THROUGH SATURDAY. AS TROUGH WEAKENS LATE IN THE WEEKEND
DEEPER MOISTURE EXPECTED TO INCREASE AS EASTERLY FLOW DEEPENS WILL
POPS SLOWLY INCREASING INTO EARLY NEXT WEEK.

&&

.MARINE...OBSERVATIONS SHOW WINDS NE TO E AROUND 10-15 KT AND SEAS 3-
4 FT. WILL CONTINUE TO FOLLOW TOWARD NAM SOLUTION FOR WINDS AND
LOWER SEAS IN THE WAVE-WATCH MODEL SINCE GFS WANTS TO OVER-DEVELOP
SFC LOW OFF THE COAST OF FL THROUGH WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  66  92  69  93 /  10  10  10  10
SSI  71  87  73  88 /  10  10  10  10
JAX  67  89  70  90 /  10  20  10  20
SGJ  71  87  72  87 /  10  20  10  20
GNV  67  92  69  91 /  10  20  10  30
OCF  67  92  69  91 /  20  20  10  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

PUBLIC...CAMP
MARINE/FIRE WX...SHASHY
Hazardous weather outlook, Jun 21, 5:25 AM EDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
525 AM EDT TUE JUN 21 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
525 AM EDT TUE JUN 21 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

..MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. SEE
THE SURF ZONE FORECAST FOR MORE INFORMATION.

ISOLATED THUNDERSTORMS WILL DEVELOP MAINLY DURING THE AFTERNOON
HOURS. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL
AND DAMAGING WINDS.

A RIVER FLOOD WARNING CONTINUES FOR THE SANTA FE RIVER. PLEASE REFER
TO LATEST FLOOD STATEMENT FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE POTENTIAL FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
PERSIST ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Special weather statement, Jun 21, 4:44 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
444 PM EDT TUE JUN 21 2005

FLZ032-033-212130-
CLAY FL-ST. JOHNS FL-
444 PM EDT TUE JUN 21 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CLAY AND
WESTERN ST. JOHNS COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 530 PM EDT...

AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES SOUTH OF PICOLATA...OR ABOUT 8
MILES NORTH OF PALATKA...MOVING NORTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PICOLATA...PENNEY FARMS
AND GREEN COVE SPRINGS THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 21, 5:41 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
541 PM EDT TUE JUN 21 2005

FLZ032-212230-
CLAY FL-
541 PM EDT TUE JUN 21 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 630 PM EDT...

AT 541 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES SOUTHWEST OF GREEN COVE SPRINGS TO 11 MILES SOUTHWEST OF
MIDDLEBURG...MOVING NORTH AT 5 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GREEN COVE
SPRINGS...PENNEY FARMS...MIDDLEBURG...DOCTORS INLET AND ASBURY LAKE
THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 21, 5:51 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
551 PM EDT TUE JUN 21 2005

FLZ023-GAZ164-212215-
BAKER FL-CHARLTON GA-
551 PM EDT TUE JUN 21 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND CHARLTON
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 615 PM EDT...

AT 551 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NORTH OF SANDERSON...MOVING EAST AT 5 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS SOUTH OF TAYLOR TO
SOUTHERN CHARLTON COUNTY THROUGH 615 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PP
Special weather statement, Jun 21, 6:15 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 PM EDT TUE JUN 21 2005

FLZ023-GAZ164-212245-
BAKER FL-CHARLTON GA-
615 PM EDT TUE JUN 21 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND CHARLTON
COUNTIES FOR STRONG WINDS AND HAIL VALID UNTIL 645 PM EDT...

AT 614 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES SOUTHEAST OF TAYLOR...OR ABOUT
20 MILES NORTH OF RAIFORD...MOVING EAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS SOUTH OF TAYLOR THROUGH 645 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 21, 6:42 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 PM EDT TUE JUN 21 2005

FLZ030-212330-
UNION FL-
642 PM EDT TUE JUN 21 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 730 PM EDT...

AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF LAKE
BUTLER...STATIONARY. THIS STRONG THUNDERSTORM WILL CONTINUE TO
AFFECT AREAS AROUND LAKE BUTLER THROUGH 730 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Local storm report, Jun 21, 6:49 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
649 PM EDT TUE JUN 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             MACCLENNY               30.28N 82.13W
06/21/2005  1.00 INCH        BAKER              FL   TRAINED SPOTTER

&&

DEESE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:24 PM EDTSpecial Marine WarningJAX66 min
Jun 21, 4:25 PM EDTSevere Thunderstorm WarningJAXPutnam36 min
Jun 21, 6:23 PM EDTSevere Thunderstorm WarningJAXBaker58 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.